Alert archive / Massachusetts / Gale Warnings in 2024
Gale Warning 35, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Dec 30, 2024, 3:08 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2024, 3:08 AM EST (08:08 UTC)
- Expired
- Dec 30, 2024, 3:08 PM EST
- In force
- 12 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
478 WHUS71 KBOX 300808 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 308 AM EST Mon Dec 30 2024 ANZ231-251-302100- /O.UPG.KBOX.SC.Y.0115.000000T0000Z-241230T2100Z/ /O.NEW.KBOX.GL.W.0035.241230T0808Z-241230T2100Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 308 AM EST Mon Dec 30 2024 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 6 feet. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ232-302100- /O.UPG.KBOX.SC.Y.0115.000000T0000Z-241230T1800Z/ /O.NEW.KBOX.GL.W.0035.241230T0808Z-241230T2100Z/ Nantucket Sound- 308 AM EST Mon Dec 30 2024 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 feet. * WHERE...Nantucket Sound. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ250-254-302100- /O.UPG.KBOX.SC.Y.0115.000000T0000Z-241230T2100Z/ /O.NEW.KBOX.GL.W.0035.241230T0808Z-241230T2100Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 308 AM EST Mon Dec 30 2024 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ255-302100- /O.UPG.KBOX.SC.Y.0115.000000T0000Z-241230T1800Z/ /O.NEW.KBOX.GL.W.0035.241230T0808Z-241230T2100Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 308 AM EST Mon Dec 30 2024 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 11 feet. * WHERE...Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ233>235-237-302200- /O.EXT.KBOX.SC.Y.0115.000000T0000Z-241231T1200Z/ Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound- 308 AM EST Mon Dec 30 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...In Massachusetts coastal waters, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ256-302200- /O.EXT.KBOX.SC.Y.0115.000000T0000Z-250101T0000Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 308 AM EST Mon Dec 30 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST TUESDAY... * WHAT...Southwest winds 20 to 30 kt and seas 7 to 12 feet. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 7 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-302100- /O.CON.KBOX.SC.Y.0115.000000T0000Z-241230T2100Z/ Boston Harbor- 308 AM EST Mon Dec 30 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves around 2 feet. * WHERE...Boston Harbor. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-301800- /O.CON.KBOX.SC.Y.0115.000000T0000Z-241230T1800Z/ Narragansett Bay- 308 AM EST Mon Dec 30 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 5 feet. * WHERE...Narragansett Bay. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
644 WHUS71 KBOX 302008 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 308 PM EST Mon Dec 30 2024 ANZ231-232-310915- /O.CAN.KBOX.GL.W.0035.000000T0000Z-241230T2100Z/ /O.EXA.KBOX.SC.Y.0115.000000T0000Z-250101T0000Z/ /O.NEW.KBOX.GL.A.0023.250102T0000Z-250103T0000Z/ Cape Cod Bay-Nantucket Sound- 308 PM EST Mon Dec 30 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... * WHAT...For the Small Craft Advisory, southwest winds 5 to 15 kt with gusts up to 25 kt and seas 3 to 5 feet. For the Gale Watch, west winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 6 feet possible. * WHERE...Cape Cod Bay and Nantucket Sound. * WHEN...For the Small Craft Advisory, until 7 PM EST Tuesday. For the Gale Watch, from Wednesday evening through Thursday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ250-254-310915- /O.CAN.KBOX.GL.W.0035.000000T0000Z-241230T2100Z/ /O.EXA.KBOX.SC.Y.0115.000000T0000Z-250101T0000Z/ /O.NEW.KBOX.GL.A.0023.250102T0000Z-250103T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 308 PM EST Mon Dec 30 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 9 feet. For the Gale Watch, west winds 20 to 30 kt with gusts up to 45 kt and seas 6 to 9 feet possible. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...For the Small Craft Advisory, until 7 PM EST Tuesday. For the Gale Watch, from Wednesday evening through Thursday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ255-310915- /O.CAN.KBOX.GL.W.0035.000000T0000Z-241230T2100Z/ /O.EXA.KBOX.SC.Y.0115.000000T0000Z-250101T0000Z/ /O.NEW.KBOX.GL.A.0023.250101T1800Z-250103T0000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 308 PM EST Mon Dec 30 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet. For the Gale Watch, west winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 feet possible. * WHERE...Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. * WHEN...For the Small Craft Advisory, until 7 PM EST Tuesday. For the Gale Watch, from Wednesday afternoon through Thursday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ251-310915- /O.CAN.KBOX.GL.W.0035.000000T0000Z-241230T2100Z/ /O.NEW.KBOX.GL.A.0023.250102T0000Z-250103T0000Z/ Massachusetts Bay and Ipswich Bay- 308 PM EST Mon Dec 30 2024 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... ...GALE WARNING IS CANCELLED... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 3 to 5 feet possible. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...From Wednesday evening through Thursday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ233>235-237-310915- /O.CON.KBOX.SC.Y.0115.000000T0000Z-241231T1200Z/ /O.NEW.KBOX.GL.A.0023.250102T0000Z-250103T0000Z/ Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound- 308 PM EST Mon Dec 30 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 8 feet. For the Gale Watch, west winds 20 to 30 kt with gusts up to 45 kt and seas 5 to 8 feet possible. * WHERE...In Massachusetts coastal waters, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...For the Small Craft Advisory, until 7 AM EST Tuesday. For the Gale Watch, from Wednesday evening through Thursday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ256-310915- /O.CON.KBOX.SC.Y.0115.000000T0000Z-250101T0000Z/ /O.NEW.KBOX.GL.A.0023.250101T1800Z-250103T0000Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 308 PM EST Mon Dec 30 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 11 feet. For the Gale Watch, west winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 11 feet possible. * WHERE...Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...For the Small Craft Advisory, until 7 PM EST Tuesday. For the Gale Watch, from Wednesday afternoon through Thursday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ230-310915- /O.CON.KBOX.SC.Y.0115.000000T0000Z-241230T2100Z/ /O.NEW.KBOX.GL.A.0023.250102T0000Z-250103T0000Z/ Boston Harbor- 308 PM EST Mon Dec 30 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... * WHAT...For the Small Craft Advisory, southwest winds 10 to 15 kt and waves around 2 feet. For the Gale Watch, west winds 15 to 25 kt with gusts up to 40 kt and waves around 2 feet possible. * WHERE...Boston Harbor. * WHEN...For the Small Craft Advisory, until 4 PM EST this afternoon. For the Gale Watch, from Wednesday evening through Thursday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ236-310915- /O.NEW.KBOX.GL.A.0023.250102T0000Z-250103T0000Z/ Narragansett Bay- 308 PM EST Mon Dec 30 2024 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 40 kt and waves 3 to 5 feet possible. * WHERE...Narragansett Bay. * WHEN...From Wednesday evening through Thursday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Dec 30, 12:07 AM EST, 3 hours 1 minute earlier.
Area forecast discussion, Dec 30, 12:07 AM EST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1207 AM EST Mon Dec 30 2024
.SYNOPSIS...
A warm front moves across the region tonight, with temperatures
rising into the 50s. A cold front will bring windswept showers
Monday morning into midday, with brief downpours. Then a drying
trend begins Monday afternoon from west to east, with dry and
mild weather lingering into Tuesday. Another low pressure system
should bring rain New Years Day. Then colder and drier weather
should follow into the first weekend of 2025.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
645 PM Update:
Key Messages:
* Warm front struggles to lift northward but will eventually do
so as temps/dew points rise into the 50s.
* Timing has sped up on fast moving band of showers.
Warm front is struggling to lift through SNE this evening,
having stalled out across the CT River Valley and north
central/northeast MA to near Boston. Weak gradient and having
surface low well to our west means front will make a slow crawl
northward tonight, but eventually the warmer air will win the
battle as gradient begins to tighten. Bottom line is patchy
dense fog will persist in those areas north of warm front
tonight, but coverage will be much less than it was this morning
so we don't see a need for Dense Fog Advisories at this point.
Latest few runs of the HRRR have sped up timing of band of heavy
rain showers through region, and may have more of an impact on
the Monday morning commute, even into Boston and Providence if
this trend proves to be correct. We do think band of showers
will fragment somewhat as it heads east, so the greater impact
will be for the Hartford/Springfield area and perhaps Worcester
as well. Still looks like a 1-3 hour period of downpours with
reduced visibility and poor drainage flooding, so plan on
allowing some extra time if driving Monday morning.
As for the winds, 925 mb southerly jet increases to almost 60
kt as it approaches, but model soundings remain inverted. Thus,
only expecting south winds gusting up to 25 kt or so late
tonight into daybreak Monday.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
249 PM Update:
Monday...
Key Messages:
* Narrow band of windswept downpours moves through CT/RI/MA in
the morning to noontime off the coast. Flooding not
anticipated, impacts limited to a slow AM commute
* Southerly breezes to 25-35 mph, strongest Cape and Islands.
* Rapid clearing during the afternoon with peeks of sunshine
developing late-day.
Fine line of low top convection associated with a cold front
sweeps across the region Monday morning, then exiting eastern MA
coastline between 16z-18z. These windswept heavy showers will
slow down the AM commute with lots of standing water on area
roadways, but will be very progressive and short lived. Activity
will exit CT and western-central MA between 8am-10am, then off
the eastern MA coast by 11am-12pm. Given its low top convection,
not expecting any thunderstorms, with probs only 5-10% chance.
Nonetheless, 3 hr rainfall of 0.75 to 1.25 inches is possible
given strong forcing and moisture advection. This will likely
yield minor poor drainage/urban flooding. Low level southerly
jet increases to 70-75kt at 925 mb before exiting off the
eastern MA coast midday. However, model soundings continue to
show a stout low level inversion, precluding strong winds from
mixing to the surface. This should limit wind gusts to 30-40
mph, strongest in heavy downpours. Although, HREF ensemble min
gusts does support G40-50 mph gusts. As previous forecaster
noted, given the absence of a strong isallobaric rise/fall
pressure couplet, these higher HREF wind gusts are a very low
prob. Something we will have to watch for trends in the 00z
guidance and see how fine line evolves tomorrow morning.
Behind the front, strong column drying should support partial
sunshine developing Mon afternoon from west to east. Post
frontal airmass is initially mild with 925 mb temps still +8C
over SNE 18z Mon. Therefore, highs of 55-60 are likely and well
above normal for late Dec. Behind the front, winds shift from
south to southwest with speeds 15-25 mph.
Monday night...tranquil with rising heights/subsidence advecting
across SNE. Not very cold with lows in the 30s. Gusty SW winds
at sunset diminish overnight with weakening pressure gradient.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
249 PM update...
Key Messages
* Dry most of New Year's Eve with temps in upper 30s-lower 40s.
* Rain arrives overnight into New Year's Day.
* Turning colder but dry as we head into the weekend.
Mild weather pattern lasts into New Year's Day as upper ridge
remains offshore, but eventually gives way to colder and dry weather
by weekend as ridge shifts toward Greenland and broad upper trough
encompasses much of southeast Canada, Great Lakes, and New England.
Airmass is not unusually cold for early January but rather closer to
normal. On the MA/RI coastal waters, the colder air should produce
bands of snow or rain showers, and we may see light freezing spray
over the weekend closer to shore.
Not much change regarding the low pressure system that will impact
our area on New Year's Day. Onset of rain has slowed a bit, now
expected to arrive after midnight and exit during the morning on New
Year's Day, and ensemble probabilities still favor rainfall totals
averaging 0.5 to 1.0". System is progressive so we do not anticipate
any flooding issues. It's still possible we see a brief change to
wet snow across higher elevations of western and north central MA as
low departs but any accumulation would be minimal.
&&
.AVIATION /05Z MONDAY THROUGH FRIDAY/...
Forecast Confidence Levels:
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
06Z TAF Update
Through 12Z...High Confidence in Trends
VFR conditions across southern New England will deteriorate back
to a mixed bag of MVFR/IFR/LIFR after 09Z as a line of light to
moderate rain showers moves across the region this morning.
Vsbys will come down to IFR/MVFR in rain showers as well. Winds
increase out of the south/southeast to 15 knots.
Today...High Confidence
IFR ceilings/vsbys in RA in this morning will improve to VFR
from west to east between about 15 and 18Z. Southeast winds
around 15 knots becoming southwesterly at 10 knots after 18Z.
Some gusts above 20 knots expected as well. Also expecting a
period of strong LLWS from 50 to 60 knots at 2000 feet over The
Cape/Islands terminals this morning.
Tonight and Tomorrow...High Confidence
VFR with steady southwest winds from 5 to 10 knots tonight. VFR
persists into tomorrow but with winds becoming light out of the
east/southeast after 18Z Tuesday.
KBOS TAF...High confidence. Expect deterioration back to
IFR/MVFR this morning as a line of showers moves over the
terminal. High confidence in a return to VFR conditions by 18Z.
KBDL TAF...High Confidence. Current VFR conditions will
deteriorate back to IFR/LIFR as a line of steady showers moves
over the terminal. High confidence in a return to VFR conditions
between 15-16Z.
Outlook /Tuesday Night through
Friday/...
Tuesday: VFR.
Tuesday Night: MVFR/IFR conditions possible. Breezy. RA.
New Years Day: Mainly MVFR, with local IFR possible. Breezy.
RA.
Wednesday Night: Mainly VFR, with local MVFR possible. Windy
with gusts up to 35 kt. Chance RA, chance SN.
Thursday: VFR. Windy with gusts up to 35 kt.
Thursday Night: VFR. Windy with local gusts up to 30 kt.
Friday: VFR. Breezy.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High- greater than 60 percent.
249 PM update...
High confidence through Monday night.
Tonight...warm front lifts north into NH/ME waters, with
southerly winds increasing to 15-25 kt late. Drizzle in the
evening is replaced by heavy showers toward morning. Areas of
fog will limit vsby to 1-3 miles.
Monday...Continued the SCAs although latest guidance suggests
potential for a few gusts to 35 kt over the eastern waters
despite poor mixing. This is due to a stronger low-level
jetstreak. Windswept rains may reduce visby to 3 SM during the
late morning to early afternoon, then winds shift to SW and
decrease late. Improving vsbys with the wind shift from S to SW.
Monday night...dry weather and good vsby, with gusty SW winds
15-25 kt in the evening diminishing overnight.
Outlook /Tuesday Night through Friday/...
Tuesday: Winds less than 25 kt. Local rough seas.
Tuesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas. Rain.
New Years Day: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Rough seas up to 10 ft. Rain likely.
Wednesday Night: Strong winds with gusts up to 35 kt. Rough
seas up to 12 ft. Chance of rain.
Thursday: Strong winds with gusts up to 35 kt. Rough seas up to
12 ft.
Thursday Night: Strong winds with gusts up to 35 kt. Rough seas
up to 10 ft.
Friday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Areas of rough seas.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for ANZ230-
231-250-251-254.
Small Craft Advisory until 1 PM EST this afternoon for
ANZ232>237-255-256.
&&
SYNOPSIS...JWD/Nocera
NEAR TERM...JWD
SHORT TERM...Nocera
LONG TERM...JWD
AVIATION...Loconto/RM
MARINE...JWD/NoceraThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 6:52 AM EST | Special Marine Warning | BOX | 38 min | |
| Dec 30, 7:30 AM EST | Special Marine Warning | BOX | 30 min | |
| Dec 30, 8:43 AM EST | Special Weather Statement | BOX | Bristol | 62 min |
Nearby
Gale Warnings in Massachusetts, 2024Every gale warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.